MAUDE Adverse Event Report: ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR (35 CM RIGID); FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR (35 CM RIGID); FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTL35
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: inside the vstl35 box was vstl45.The box was correct.The contents inside were wrong.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿ what is the lot number on the box of each involved device? ¿ did this issue contribute to any patient adverse event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the customer ordered 2 boxes of the vistaseal laparoscopic flexible applicator but they received the vistaseal laparoscopic flexible applicator instead.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d9.Device available for evaluation? additional information: d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.H6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h 3.Device evaluated by manufacturer? additional information: h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the secondary box of the vstl35 product code with lot: 5866415 was returned.Upon evaluation of the secondary box, the primary packaging of product code vstl45 with the re-label of lot: 5866415 was found inside.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL LAPAROSCOPIC DUAL APPLICATOR (35 CM RIGID)
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
VIANT AS&O HOLDINGS INC.
45 lexington drive
laconia NH 03246
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22908870
Report Number2210968-2025-09896
Device Sequence Number20837739
Product Code MZM
UDI-Device Identifier10705031462571
UDI-Public10705031462571
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK190324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTL35
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer08/28/2025
10/22/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/24/2025
10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown